MAUDE Adverse Event Report: ETHICON INC. SURGICEL ORIGINAL 4INX8IN(10.2CMX20.3CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL ORIGINAL 4INX8IN(10.2CMX20.3CM); AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 1952
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that unauthorized distributors selling absorbable hemostat in minas gerais.One batch was not distributed in brazil, it has a label that is not from j&j ¿ deviation confirmed with the possibility of being fake.Two other batches were sold in brazil.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6.Component code: g07002 - device not returned.H6.Investigation findings: c22 ¿ photo evaluation.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: ¿ based on the packaging, is there any indication of which market the original genuine product may have come from? batch ucb5111 was sold in usa.Batches 100pr9 and 101d3 were sold in brazil, it is not diversion.¿ was the device used on a patient? if so, was there any patient consequence? no ¿ how many devices are suspected to be counterfeit? one batch ¿ ucb5111 ¿ label is counterfeit the following information was requested, but unavailable: ¿ how was the product purchased? na ¿ is there an indication of how the product was distributed? na ¿ is there any indication of the source? na ¿ is the device available to be returned for evaluation? if so, please provide the status of the return sample and any available tracking information.Na c22 photo investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the image was visually inspected product code 1952 and lot 100pr9.Upon visual inspection, multiple labeling discrepancies were identified, for example: ink is smudging on the pouch and yellow marking on pouch.Customer support services performed a review of the product traceability information and this product is authorized to be distributed within colombia but the account that acquired this product is unknown.Based on the investigation performed, it was determined that the product is counterfeit, was confirmed.Ethicon products were not distributed by authorized affiliates.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional monitoring of complaint information for potential safety signals will be conducted through complaint trends as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL ORIGINAL 4INX8IN(10.2CMX20.3CM)
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21938430
Report Number2210968-2025-04755
Device Sequence Number7883879
Product Code LMG
UDI-Device Identifier10705031003026
UDI-Public(01)10705031003026(17)281231(10)100PR9
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1952
Device Lot Number100PR9
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2025
Initial Report FDA Received Date04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown